Alert archive / North Carolina / Freeze Warnings in 2016
Freeze Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this freeze warning at Mar 20, 2016, 3:01 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina; Smyth County, Virginia. It took effect at Mar 21, 2016, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 3:01 PM EDT (19:01 UTC)
- In effect from
- Mar 21, 2016, 12:00 AM EDT
- Expired
- Mar 21, 2016, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC, Smyth County, VA
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WWUS71 KRNK 201901 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 301 PM EDT SUN MAR 20 2016 ...FREEZING CONDITIONS EXPECTED LATE TONIGHT INTO MONDAY MORNING... .COLD AIR BUILDING IN BEHIND A DEPARTING LOW PRESSURE SYSTEM WILL CAUSE TEMPERATURES TO LOWER AT OR BELOW FREEZING LATE TONIGHT ACROSS THE FOOTHILLS OF NORTH CAROLINA...AS WELL AS SMYTH COUNTY VIRGINIA. NCZ003-019-020-210315- /O.UPG.KRNK.FZ.A.0001.160321T0800Z-160321T1400Z/ /O.NEW.KRNK.FZ.W.0001.160321T0400Z-160321T1400Z/ SURRY-WILKES-YADKIN- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...YADKINVILLE 301 PM EDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SURRY...WILKES...AND YADKIN COUNTIES OF NORTH CAROLINA. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE CONCERNED ABOUT SENSITIVE VEGETATION SHOULD TAKE MEASURES TO PROTECT THEM FROM THE COLD. && $$ VAZ009-210315- /O.UPG.KRNK.FZ.A.0001.160321T0400Z-160321T1500Z/ /O.NEW.KRNK.FZ.W.0001.160321T0400Z-160321T1400Z/ SMYTH- INCLUDING THE CITY OF...MARION 301 PM EDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SMYTH COUNTY VIRGINIA. * HAZARDS...SUB FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE CONCERNED ABOUT SENSITIVE VEGETATION SHOULD TAKE MEASURES TO PROTECT THEM FROM THE COLD. && $$
2 follow-up statements
615 WWUS71 KRNK 210157 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 957 PM EDT SUN MAR 20 2016 ...FREEZING CONDITIONS EXPECTED LATE TONIGHT INTO MONDAY MORNING... .COLD AIR BUILDING IN BEHIND A DEPARTING LOW PRESSURE SYSTEM WILL CAUSE AT OR BELOW FREEZING TEMPERATURES LATE TONIGHT ACROSS THE FOOTHILLS OF NORTH CAROLINA...AS WELL AS SMYTH COUNTY VIRGINIA. NCZ003-019-020-VAZ009-211000- /O.CON.KRNK.FZ.W.0001.160321T0400Z-160321T1400Z/ SURRY-WILKES-YADKIN-SMYTH- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...YADKINVILLE... MARION 957 PM EDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * LOCATIONS...SURRY...WILKES...AND YADKIN COUNTIES OF NORTH CAROLINA AND SMYTH COUNTY VIRGINIA. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWS TONIGHT FROM 21 TO 33 DEGREES. * TIMING...LATE SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE CONCERNED ABOUT SENSITIVE VEGETATION SHOULD TAKE MEASURES TO PROTECT THEM FROM THE COLD. && $$
512 WWUS71 KRNK 210713 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 313 AM EDT MON MAR 21 2016 ...FREEZING CONDITIONS EXPECTED EARLY THIS MORNING AND AGAIN LATE MONDAY NIGHT... .COLD AIR BUILDING IN BEHIND A DEPARTING LOW PRESSURE SYSTEM WILL CAUSE AT OR BELOW FREEZING TEMPERATURES LATE TONIGHT ACROSS THE FOOTHILLS OF NORTH CAROLINA...AS WELL AS SMYTH COUNTY VIRGINIA. HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST MONDAY NIGHT ALLOWING WINDS TO WEAKEN. ANOTHER NIGHT OF AT OR JUST BELOW FREEZING TEMPERATURES ARE EXPECTED. NCZ003-019-020-VAZ009-211515- /O.NEW.KRNK.FZ.A.0002.160322T0400Z-160322T1400Z/ /O.CON.KRNK.FZ.W.0001.000000T0000Z-160321T1400Z/ SURRY-WILKES-YADKIN-SMYTH- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...YADKINVILLE... MARION 313 AM EDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * LOCATIONS...SURRY...WILKES...AND YADKIN COUNTIES OF NORTH CAROLINA AND SMYTH COUNTY VIRGINIA. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...LOWS TONIGHT FROM 21 TO 33 DEGREES. * TIMING...LATE SUNDAY NIGHT INTO MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE CONCERNED ABOUT SENSITIVE VEGETATION SHOULD TAKE MEASURES TO PROTECT THEM FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ004-211515- /O.NEW.KRNK.FZ.A.0002.160322T0400Z-160322T1400Z/ STOKES- INCLUDING THE CITY OF...DANBURY 313 AM EDT MON MAR 21 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * LOCATIONS...STOKES COUNTY NORTH CAROLINA. * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...30 TO 32 DEGREES. * TIMING...AFTER MIDNIGHT MONDAY NIGHT UNTIL 10 AM TUESDAY. * IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED MAY BE KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Mar 20, 12:53 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 20, 12:53 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EDT SUN MAR 20 2016
.SYNOPSIS...
LOW PRESSURE MOVES OFF THE COAST BY LATE TODAY. MEANWHILE...AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY
SHIFTS TO THE AREA THIS AFTERNOON THROUGH THIS EVENING. HIGH
PRESSURE OVER TEXAS MONDAY MORNING SLIDES EAST TO THE GULF COAST
REGION THROUGH MONDAY NIGHT AND OFF THE SOUTHEAST COAST BY TUESDAY
AFTERNOON.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF NOON AM EDT SUNDAY...
12Z GFS MODEL WILL BE SIGNIFICANTLY DELAYED...OR MAY NOT RUN AT
ALL TODAY. THERE WAS A PROBLEM WITH PRE-PROCESSING BEFORE THE
MODEL ANALYSIS STARTED.
AS FOR THE WEATHER...RADAR RETURNS STILL SIGNIFICANTLY LACKING
IN SPITE OF THE OTHER MODEL GUIDANCE. HAVE CUT POPS TO SLIGHT
CHANCE FOR THE AFTERNOON.
AT THE NOON HOUR...PRECIP WAS MAINLY CONFINED TO THE I95 CORRIDOR
AND EAST. COASTAL CYCLONE HAS BEEN SLOW TO DEVELOP...AND THE
PRECIP ASSOCIATED WITH THE UPPER LOW IS STILL OVER WRN KY/TN.
SINCE WE DO NOT ANTICIPATE ANY PRECIP FROM THE UPPER LOW UNTIL
TONIGHT...SEE NO REASON TO MAINTAIN ANYTHING OTHER THAN SOME
DRIZZLE OR BRIEF PERIOD OF LIGHT RAIN/SNOW UNTIL THEN.
THE UPPER LOW OVER THE MID MISSISSIPPI VALLEY WILL BE INCHING ITS
WAY ACROSS TENNESSEE AND SOUTHERN KY THIS AFTERNOON PUSHING INTO
THE SOUTHERN APPALACHIANS TONIGHT. DYNAMICS FROM THIS FEATURE IS
SUPPOSE TO ENERGIZE THE SURFACE LOW NEAR THE COAST AS IT SHIFTS
FARTHER OFF THE COAST OF NC. AS THE UPPER LOW CROSSES THE SOUTHERN
APPALACHIANS TONIGHT...WILL SEE A PERIOD OF LIFT MOVE ACROSS THE
MTNS AND INTO THE PIEDMONT. WITH COLDER AIR ALOFT THIS SHOULD
SUPPORT SNOW ACROSS THE MOUNTAINS...AND RAIN MIXED SNOW IN THE
FOOTHILLS JUST EAST OF THE BLUE RIDGE. ANY SNOW THAT DOES FALL
SHOULD NOT HAVE MUCH OF AN IMPACT...GROUND TEMPS BEING WARM
CAUSING THE SNOW TO MELT ON CONTACT. THAT SAID...ANTICIPATING A
DUSTING AT MOST IN THE LOWER VALLEYS...WITH UP TO 1 INCH OR SO
OVER THE HIGHER RIDGES LIKE MT ROGERS...BEECH MOUNTAIN AND THE
MOUNTAINS OF WRN GREENBRIER COUNTY.
TEMPS WILL STRUGGLE TO RISE TODAY WITH NORTHERLY TO NORTHEAST FLOW
EAST. LEANED TOWARD COOLER MET GUIDANCE IN THE EAST AND WENT COOLER
THAN GUIDANCE IN THE WEST...WITH HIGHS MAINLY IN THE LOWER TO MID
40S...EXCEPT 30S HIGHER RIDGES.
ANOTHER THING TO WATCH FOR TONIGHT... IN THE WAKE OF THE UPPER
LOW...STRONGER SUBSIDENCE WILL DEVELOP WITH MODEST PRESSURE RISES
OVER THE NC MTNS. A 35 TO 40 KT 8H JET MOVES ACROSS BY 12Z MONDAY.
FORECAST SOUNDINGS SUGGEST LOWERING INVERSION AND SOME CLEARING
WILL ALLOW WINDS TO GUST TO 35 TO 45 MPH IN THE HIGHER TERRAIN OF
THE NC MTNS INTO THE GRAYSON HIGHLANDS...AS WELL AS SOME OF THE VA
BLUE RIDGE FROM FANCY GAP TO ROANOKE. NOT SEEING AN AMPLE AMOUNT
OF WINDS TO REACH ADVISORY LEVELS BUT WILL BE CLOSE. WILL
HIGHLIGHT WINDS OVER THE NC MTNS AND GRAYSON LATE TONIGHT FOR NEAR
ADVISORY LEVELS.
THE OTHER ISSUE IS FREEZING TEMPS. WE HAVE A FREEZE WATCH IN THE NC
FOOTHILLS. THE GROWING SEASON PER COLLABORATION WITH AGRICULTURAL
EXTENSION AGENTS HAS ALSO STARTED IN SMYTH COUNTY VIRGINIA THANKS
THE WARMER TEMPS THE PAST COUPLE OF WEEKS. PER COORDINATION WITH WFO
GSP AND MRX WILL KEEP THE FREEZE WATCH IN PLACE...AND ADDED SMYTH
TO FREEZE WATCH FOR SUNDAY NIGHT-MONDAY MORNING. WINDS WILL BE UP
AND DEWPOINT DRIER AIR WILL PREVENT FROST BUT TEMPS WILL MANAGE TO
DROP INTO THE MID TO UPPER 20S IN SMYTH COUNTY. THE NC FOOTHILLS
WILL BE JUST AT OR BELOW FREEZING FOR AN HOUR OR TWO MONDAY
MORNING.
OTHERWISE WILL SEE SKIES CLEARING LATE TONIGHT WITH LINGERING
CLOUDINESS UPSLOPE SECTIONS OF SE WV/NC MTNS. LOWS WILL RANGE FROM
THE LOWER 20S AT THE HIGHER ELEVATIONS TO MID TO UPPER 20S REST OF
THE BLUE RIDGE WEST...TO LOWER TO MID 30S EAST.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 315 AM EDT SUNDAY...
THIS PORTION OF THE FORECAST PERIOD WILL BE RELATIVELY UNEVENTFUL
STARTING OUT MONDAY WITH DEPARTING UPPER LOW AND SURFACE REFLECTION
OFF THE NEW ENGLAND COAST. MONDAY WILL REMAIN CHILLY UNDER CONTINUED
NORTHWEST FLOW HIGH WITH TEMPS RUNNING IN THE L/M 40S MOUNTAINS TO
L/M 50S PIEDMONT WHICH IS AROUND 5 TO 10F BELOW MID-LATE MARCH
CLIMO. HIGH PRESSURE SLIDES ACROSS THE AREA MONDAY NIGHT AND TUESDAY
WITH A FAIRLY CHILLY NIGHT OF NEAR TO SUB-FREEZING TEMPS BY TUESDAY
MORNING BUT NOTHING VERY UNUSUAL FOR THIS TIME OF YEAR. LIKELY TO BE
ISSUING FROST OR FREEZE HEADLINES AGAIN FOR THOSE SOUTHERN COUNTIES
THAT HAVE BEEN DEEMED VULNERABLE DUE TO ALL THE WARMTH THAT WE HAVE
SEEN SO FAR THIS MARCH. TEMPS BEGIN TO REBOUND TUESDAY AS UPPER
FLOWS TURNS STRONGLY ZONAL...BACK TO NEAR OR ABOVE NORMAL WITH 50S
AND 60S AND TUESDAY NIGHT ALL AREAS REMAIN WELL ABOVE FREEZING. THE
SURFACE HIGH SHIFTS FURTHER OUT INTO THE WESTERN ATLANTIC BY
WEDNESDAY WITH RETURN SOUTHWEST FLOW BRINGING BACK THE WARMTH WE
HAVE BEEN ACCUSTOMED TO THIS VERY WARM MARCH...WHICH WAS RUNNING IN
THE TOP FIVE WARMEST MARCH AT MOST OF THE CLIMATE SITES THROUGH
MARCH 18TH. HIGHS WEDNESDAY MID-60S TO LOW 70S. WILL
REMAIN PRECIPITATION-FREE THROUGH THE PERIOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...
UPPER LEVEL RIDGING AND A WARM SOUTHWEST FLOW SHOULD KEEP CONDITIONS
QUITE MILD FOR THURSDAY...WITH HIGHS REACHING THE 60S AND 70S.
MEANWHILE...AN UPPER LEVEL TROUGH WILL APPROACH FROM THE CENTRAL
PLAINS. THE ASSOCIATED LOW PRESSURE SYSTEM AHEAD OF THE
AFOREMENTIONED TROUGH...SHOULD REACH THE APPALACHIAN MOUNTAINS BY
THURSDAY NIGHT. DUE TO THE TIMING OF THIS SYSTEM IN BOTH THE 12Z
ECMWF AND GFS MODELS...THE MOISTURE ARRIVES AT AN UNFAVORABLE TIME
OF DAY FOR ANY CONVECTIVE DEVELOPMENT OVER THE CWA. EVEN MODEL
SOUNDINGS SHOW HARDLY ANY APPRECIABLE CAPE UNTIL LATER IN THE
AFTERNOON AND WELL TO THE EAST. NONETHELESS...THIS SYSTEM SHOULD
PROVIDE THE NEXT SIGNIFICANT CHANCE OF RAIN...WHICH WILL END BY
FRIDAY NIGHT. SATURDAY APPEARS DRIER AND A LITTLE COOLER WITH HIGH
PRESSURE BUILDING OVERHEAD.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
AS OF NOON EDT SUNDAY...
SUB-VFR CONDITIONS LIKELY UNTIL MONDAY.
ALL TAF SITES WILL BE STUCK IN LOW END MVFR TO LIFR AT TIMES
THROUGH THE DAY WITH LIGHT DRIZZLE/LIGHT RAIN...AND POSSIBLY SNOW
AT BLF/LWB/BCB TONIGHT. OVERALL NOT EXPECTING MUCH PRECIPITATION
FOR THE CENTRAL APPALACHIANS. AN UPPER LOW WILL PASS THROUGH THE
SOUTHERN APPALACHIANS...SO CONDITIONS WILL BE MUCH WORSE TO OUR
SOUTH WHERE MOUNTAIN SNOW IS EXPECTED FOR THE MOUNTAINS OF NC INTO
EASTERN TN AND NORTHERN GA.
THINGS SHOULD START TO IMPROVE AFTER MIDNIGHT AS THE UPPER LOW MOVES
EAST...WITH VFR AT ALL TAF SITES BY 12Z MONDAY.
CONFIDENCE HIGH IN LOW END MVFR TO LIFR CONDITIONS THROUGH THE
PERIOD.
EXTENDED DISCUSSION...
WIDESPREAD VFR RETURNS MONDAY INTO WEDNESDAY AS HIGH PRESSURE
SLIDES ACROSS THE SOUTHEAST UNITED STATES. MAY SEE SOME SHOWERS
ARRIVING BY LATE THURSDAY AHEAD OF A FRONT IN THE MTNS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING
FOR VAZ009.
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
NCZ003-019-020.
WV...NONE.
&&
SYNOPSIS...WP
NEAR TERM...PM/WP
SHORT TERM...PC
LONG TERM...PW
AVIATION...PMHazardous weather outlook, Mar 20, 3:01 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 301 PM EDT SUN MAR 20 2016 NCZ002-004>006-VAZ007-010>014-016>020-022>024-032>035-043>047-058- 059-WVZ042>044-507-508-211915- ALLEGHANY NC-STOKES-ROCKINGHAM-CASWELL-TAZEWELL-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 301 PM EDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-020-211915- SURRY-WILKES-YADKIN- 301 PM EDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009-211915- SMYTH- 301 PM EDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ015-211915- ASHE-WATAUGA-GRAYSON- 301 PM EDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS BEHIND DEPARTING LOW PRESSURE SYSTEM COULD GUST CLOSE TO 45 MPH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTHWEST WINDS COULD GUST TO 45 MPH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in North Carolina, 2016Freeze Warnings in Virginia, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.